Doctor insights on:
Baby With Eczema On Face
Baby eczema: Baby eczema is usually a result of mommy hormones that cross the placenta into baby. It generally runs its course in a matter of months. Moisturizer is usually sufficient. If you are worried, it's off to your neighborhood kid-friendly dermatologist. ...Read moreSee 1 more doctor answer
Overuse of...: ...Cortisone creams can cause thinning of the skin, which sometimes results in permanent stretch marks. Fine blood vessels may swell and become prominent under the skin surface. In rare cases enough cortisone might be absorbed internally to cause growth suppression or adrenal gland suppression. That's why dermatologists use only the mildest steroid creams on babies, and monitor them closely. ...Read more
I have a baby with face eczema. I used desonide for a week, but the eczema is back. Is something else safer or better?
Frequent Vaseline: Eczema on the body and face is in most cases transient and doesn't leave life long scars in most babies. Eczema occurs due to the skin becoming dry. Some important things to do: 1. Apply vaseline/eczema ointments 4-6 times per day 2. Use luke warm water for baths 3. Don't put soaps in the water for bathing as it leaches fat from the skin. 4. Use small amounts of aveno baby wash/dove soap. ...Read moreSee 1 more doctor answer
Chronic: Eczema is chronic and will recur. I recommend avoiding harsh soaps which will dry the skin, use aquaphor or vanicream to protect your baby's skin throughout the day and desonide to keep it controlled, preferably no more than 3 times a week. It gets better over time! also, eczema makes skin more susceptible to infections so if it persists, see your dr. ...Read more
Does eczema weep on babies face or is weeping impetigo? My 3 month old has been on mupirocin the past 9 days. Still inflamed and weeping off and on.
Weeping skin: Both eczema and impetigo can weep. Unfortunately they can also go together. Impetigo should have improved at least somewhat with Mupirocin cream. For eczema, just using Mupirocin cream is not sufficient to improve the inflammation, so other meds need to be added. Please talk to you dermatologist about additional treatments for eczema. Also applying cool soaks even for a minute prior to meds helps. ...Read more
Possibly: A cow's milk protein allergy may present as eczema in infants. Other symptoms may include fussiness and irritability, bloody/mucousy stools, vomiting, and poor weight gain. Consider a trial of a hypoallergenic formula, but discuss this with your doctor first. Some will try soy-based formulas, however a number of children who are truly milk-protein allergic may be soy allergic too, so be cautious. ...Read moreSee 1 more doctor answer